Weakness After Chemo

9 Posts | Page(s): 1 

Weakness After Chemo

by LINDA_P_5 on Tue May 27, 2003 12:00 AM

Quote | Reply
My dad has been treated with 3 doses of chemo and now has very weak legs. Does anyone know what has caused this?? He was admitted into the hospital because he fell while walking to the bathroom. His legs just buckle under him. He only weighs about 134 now. His MRI of the brain showed no tumors so that is not causing the weakness as they first thought. Then they thought maybe his blood pressure was running too low. The lady at the American Cancer Society said that it didn't sound like neuropathy because that would cause tingling and burning sensations in the legs which he doesn't have. He was seen by the neurologist and no one can find anything. He was diagnosed with stage 4 lung cancer in Jan. His recent X-rays and MRI show no spread to any other organs and the original tumor has shrunk 50% but he still cannot walk...any suggestions out there of what may be causing this and what to do for it??? Thanks, Linda P.

RE: Weakness After Chemo

by thomas_c_2 on Wed May 28, 2003 12:00 AM

Quote | Reply
Linda, I don't have an exact answer why your dad is so weak except the chemo seems to be the cause, my wife is extremely weak after her treatments, so weak she can barely make it to the bathroom on her own power. And some days are so bad I'm ready to call 911. Her blood pressure has dropped a few times and I was told to drink plenty of water and munch on salty food like pretzels, chips, I have mentioned this to the doctor and nurses several times and they always tell me it's from the treatments we are not alone I don't know if they are right or wrong I do know it does pass in a few days. Hope this helps you. Tommy

RE: RE: Weakness After Chemo

by LINDA_P_5 on Wed Jun 18, 2003 12:00 AM

Quote | Reply
Thanks Tommie for your response. Fortunately we just found out today 6.17.03 why my dad's legs are so weak. After the oncologist couldn't find anything causing this he sent my dad to his cardiologist. They had ruled out the chemo, which they've stop for now and also ruled out the cancer. They did a MRI of the brain to make sure there were no tumors growing on the brain and his MRI was clear. The cardiologist did a stress test and EKG and my dad "flunked" the stress test. My dad had suffered a massive heart attack in 1994 and actually died in the ambulance. They had to shock him twice to bring him back and he has done great since, until now. He had a heart catherization this morning and "Lord and Behold" he had a 80% blockage in his main artery which was the same artery that caused his heart attack almost 8yrs ago!! So they seem to think that this is problem affecting his walking, he has also been getting shortness of breath just walking to the next room...You just have to rule out what you can and keep searching until you find the problem and treat it...Now we can concentrate on getting him strong enough to get back on his chemo...I hope everything is well with your family. Thanks again

RE: Weakness After Chemo

by Lucy_J on Thu Jun 12, 2003 12:00 AM

Quote | Reply
I had 6 infusions of chemo. Three were Doxil and 3 Adriamyicin. By the third or fourth infusion I was very weak and had difficulty walking. I wish I had some cure for you but I don't. I drank lots of filtered water (at least 8 or 9 8 oz. glasses per day and had 3-5 servings of fruits and vegetables each day). After my chemo was over it has taken me 1 year to get some of my strength back. I walk OK now but tire easily. I am 60 years old in years but my mind thinks I'm about 45-50. Lucy J.

RE: RE: Weakness After Chemo

by LINDA_P_5 on Wed Jun 18, 2003 12:00 AM

Quote | Reply
Hi Lucy, thanks for your response. I'm glad to hear you are doing well now. Fortunately we think we solved my dad's problem with his legs. He suffered a massive heart attack in 1994 and actually died in the ambulance. They had to shock him twice to bring him back and he has done great since until now. Since his oncologist has ruled out the chemo and the cancer as causing his leg weakness he sent him to his cardiologist. He has stopped taking the chemo for right now because of the problems and also they did a MRI of the brain just to make sure there were no tumors that may be affecting his legs. Thank God the MRI was negative...He had a stress test and EKG and he "flunked" the stress test. He had a heart catherization this morning and he had a 80% blockage in the main artery, which was where the first blockage was almost 8 yrs ago. They did the angioplasty and he is doing fine. He will come home in the morning and hopefully we will be able to get his strength built back up so he can finish his chemo. Luckily this was caught before he suffered another heart attack. We learned today to NEVER give up and search until you find your answers. May God Bless You and Keep You Safe... I know he has answered our prayers...He'll do the same for you and your family. Linda P.

RE: Weakness After Chemo

by Yvonne_R on Thu Jun 26, 2003 12:00 AM

Quote | Reply
Hi, my name is Yvonne and I too suffer from tiredness and weakness in my hands and legs. I am being treated for lymphoma and I have a hard time getting around. I am only 40 years old and have always love to bike ride, now I can hardly lift my legs to get onto my bike with out the use of a muscle relaxer or pain pill. What has helped me the most is liquid vitamins from the health store. I too have a problem with my blood count going to low and have had to miss a few of my chemo treatment until my blood count return to normal. I still ride my bike with my three year old daughter in a child seat. She loves to go biking with her mother and the vitamins seem to make all the difference for me. I hope this will help because no matter what you deserve to enjoy your life. God bless...feel free to e-mail back.

Weakness After Chemo

by LaVerne_C_1 on Mon Aug 23, 2004 12:00 AM

Quote | Reply
Dear Linda P. I am sorry to hear of your dad's cancer, but it looks like it is responding well to treatment and that he has a good prognosis. I have advanced small cell lung cancer that had already spread to my arm and liver at diagnosis three years ago - after going through numerous chemotherapies over this time, my legs have weakened progressively. I believe it is peripheral neuropathy. I have experienced numbness in the feet and tingling in the entire legs only when I walk a longer distance than usual. I try to get some walking in everyday, though it is not far, because that seems to strengthen the legs a little. The weakness and aching in the legs is always evident. There are a variety of symptoms, but you don't have to experience all of them - leg muscle weakness is definitely one of them. Sincerely, LaVerne C.

Advice

by Debrab on Thu Oct 07, 2004 12:00 AM

Quote | Reply
Hi my name is Debra and I have ovarian cancer. I are having lower back and leg pain after chemo. I was wondering what vitamins you took to help you through the pain. Thank You! -Debra

Advanced Small Cell Lung Cancer

by Mariilyn on Sun Mar 06, 2005 12:00 AM

Quote | Reply
Dear LaVerne, I have been diagnosed with advanced small cell lung cancer also. My doctor told me that there is only a 50% survival for one year and less than 10% for two years. I am currently making arrangements for hospice and for a funeral. What kind of miracle worker is your doctor that you are still here after three years? Marilyn
9 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.